Clonidine toxicity: One or more tablets can be dangerous in toddlers

Sandesh Kini, Y. Ramesh Bhat, Phalguna Kousika, Chennakeshava Thunga

Research output: Contribution to journalArticlepeer-review

Abstract

Clonidine was a popular anti-hypertensive drug during the 1970s but is less commonly used now. In children clonidine is used to treat attention deficit hyperactive disorder (ADHD). We report a toddler who accidentally ingested 0.3 mg of clonidine and developed respiratory failure with hypotension requiring ventilatory support and inotropes but recovered completely within one week. In any case scenario, when a previously healthy child presents with sudden onset respiratory failure, we should keep a high index of suspicion of clonidine use by anyone at home and its easy accessibility to the child.

Original languageEnglish
Pages (from-to)53-55
Number of pages3
JournalJournal of Nepal Paediatric Society
Volume39
Issue number1
DOIs
Publication statusPublished - 2019

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Clonidine toxicity: One or more tablets can be dangerous in toddlers'. Together they form a unique fingerprint.

Cite this